Volume 7 Number 12 (Dec. 2012)
Home > Archive > 2012 > Volume 7 Number 12 (Dec. 2012) >
JCP 2012 Vol.7(12): 2906-2912 ISSN: 1796-203X
doi: 10.4304/jcp.7.12.2906-2912

Using Arithmetic Transform to Calculate Ranges of Arithmetic Datapaths

Yu Pang1, Yafeng Yan1, Junchao Wang1, Zhilong He1, Ting Liu2
1Chongqing University of Posts and Telecommunications, Chongqing, China
2Aquart Creation Inc., Montreal, Quebec, Canada


Abstract—Range analysis is used to optimize circuits and to allocate the bit-width. In this paper we introduce a new and efficient static method to analyze the datapath represented by a polynomial, and compute the range for the datapath, then yield the smallest output bit-width. The method is based on Arithmetic Transform which can guarantee accuracy, and can explore polynomials with single or multiple word-level variables. The experiments show the tighter bounds than other recent static methods and significantly faster executions than simulation.

Index Terms—Range, Arithmetic datapath, Static method, Arithmetic Transform.

[PDF]

Cite: Yu Pang, Yafeng Yan, Junchao Wang, Zhilong He, Ting Liu, "Using Arithmetic Transform to Calculate Ranges of Arithmetic Datapaths," Journal of Computers vol. 7, no. 12, pp. 2906-2912, 2012.

General Information

ISSN: 1796-203X
Abbreviated Title: J.Comput.
Frequency: Bimonthly
Editor-in-Chief: Prof. Liansheng Tan
Executive Editor: Ms. Nina Lee
Abstracting/ Indexing: DBLP, EBSCO,  ProQuest, INSPEC, ULRICH's Periodicals Directory, WorldCat, CNKI,etc
E-mail: jcp@iap.org
  • Nov 14, 2019 News!

    Vol 14, No 11 has been published with online version   [Click]

  • Mar 20, 2020 News!

    Vol 15, No 2 has been published with online version   [Click]

  • Dec 16, 2019 News!

    Vol 14, No 12 has been published with online version   [Click]

  • Sep 16, 2019 News!

    Vol 14, No 9 has been published with online version   [Click]

  • Aug 16, 2019 News!

    Vol 14, No 8 has been published with online version   [Click]

  • Read more>>